Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 14, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 19, 2015, 5:15 PM PDT for Los Angeles County, California. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 5:15 PM PDT (00:15 UTC)
- Expired
- Jul 19, 2015, 8:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 68 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:45 PM PDT | FLASH FLOOD | 1 E Pearblossom, CA | VERY HEAVY RAIN WITH 0.99 INCH IN LESS THAN ONE HOUR. WIDESPREAD FLOODING COMING DOWN FROM THE FOOTHILLS AND ACROSS ROADWAYS. |
| Jul 19, 6:32 PM PDT | FLASH FLOOD | 4 S Palmdale, CA | JUST EAST OF HIGHWAY 14 APPROX 2 FT OF WATER RUNNING ACROSS PEARBLOSSOM HWY. MUDSLIDE BLOCKING ROAD. |
| Jul 19, 7:46 PM PDT | FLASH FLOOD | 4 E Pearblossom, CA | HEAVY FLOODING AND VEHICLES CANNOT MOVE. INTERSECTION OF HIGHWAY 138 AND 165TH ST E IN LLANO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
316
WGUS56 KLOX 200015
FFWLOX
CAC037-200315-
/O.NEW.KLOX.FF.W.0014.150720T0015Z-150720T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
515 PM PDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWESTERN CALIFORNIA...
* UNTIL 815 PM PDT
* AT 509 PM PDT...DOPPLER RADAR INDICATED AREAS OF STRONG AND SLOW MOVING
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE EASTERN SAN GABRIEL MOUNTAINS
AND ADJACENT FOOTHILLS OF THE ANTELOPE VALLEY...INCLUDING THE RECENT PINES BURN
AREA. RAINFALL RATES LOCALLY OVER ONE INCH PER HOUR WILL LIKELY BRING FLASH
FLOODING TO THE WARNING AREA.
* SOME LOCATIONS THAT COULD EXPERIENCE FLASH FLOODING INCLUDE...
WRIGHTWOOD...BIG PINES...LLANO...PEARBLOSSOM...AND THE RECENT PINES BURN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING
FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN.
&&
LAT...LON 3416 11768 3440 11829 3469 11822 3472 11767
3428 11765
$$
GOMBERG/SMITH2 follow-up statements
134
WGUS76 KLOX 200104
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
604 PM PDT SUN JUL 19 2015
CAC037-200315-
/O.CON.KLOX.FF.W.0014.000000T0000Z-150720T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
604 PM PDT SUN JUL 19 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PDT FOR
NORTHEASTERN LOS ANGELES COUNTY...
AT 558 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF
MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS ACROSS EASTERN PORTIONS
OF THE ANTELOPE VALLEY AND THE ADJACENT FOOTHILLS. ADDITIONAL RAIN
AMOUNTS OF AROUND A HALF AN INCH ARE POSSIBLE. FLASH FLOODING WILL
CONTINUE TO BE A PROBLEM FOR THE NEXT SEVERAL HOURS DUE TO
ADDITIONAL RAINFALL AND ADDED RUNOFF.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PALMDALE...
LAKE LOS ANGELES... ACTON...WRIGHTWOOD...QUARTZ HILL...
PEARBLOSSOM...LLANO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
&&
LAT...LON 3416 11768 3440 11829 3469 11822 3472 11767
3428 11765
$$
SUKUP622
WGUS76 KLOX 200315
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
815 PM PDT SUN JUL 19 2015
CAC037-200321-
/O.EXP.KLOX.FF.W.0014.000000T0000Z-150720T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
815 PM PDT SUN JUL 19 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LOS ANGELES COUNTY WILL
EXPIRE AT 815 PM PDT...
AT 810 PM DOPPLER RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS IN
NORTHEASTERN LOS ANGELES COUNTIES HAD WEAKENED SIGNIFICANTLY...WHICH
WILL ALLOW THE FLASH FLOOD WARNING IN THIS AREA TO EXPIRE. ALTHOUGH
THE THREAT OF FLASH FLOODING HAS PASSED...THERE WILL CONTINUE TO BE
MINOR URBAN AND SMALL STREAM FLOODING IN THIS AREA.
LAT...LON 3416 11768 3440 11829 3469 11822 3472 11767
3428 11765
$$
SUKUPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 4:50 PM PDT, 25 minutes earlier.
Area forecast discussion, Jul 19, 4:50 PM PDT, 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 450 PM PDT SUN JUL 19 2015 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... MOISTURE FROM TROPICAL STORM DOLORES WILL BRING WARM AND HUMID CONDITIONS TO THE AREA THROUGH MONDAY...ALONG WITH PLENTY OF CLOUDS AND SCATTERED THUNDERSTORMS AT TIMES. LESS HUMID CONDITIONS WILL RETURN BY MID WEEK AS THE TROPICAL AIRMASS MOVES EAST...WITH TEMPERATURES NEAR SEASONAL NORMS THROUGH THE END OF THE WEEK. && .SHORT TERM (TODAY-WED)...THERE CONTINUED TO BE SHOWERS AND THUNDERSTORMS ACROSS SLO COUNTY THIS AFTERNOON. DOPPLER RADAR STORM ESTIMATES HAVE SHOWN OVER 2.5 INCHES OF RAIN OVER PORTIONS OF SLO COUNTY TODAY. AS FAR AS AREAS TO THE SOUTH...THUNDERSTORMS HAVE DEVELOPED AS EXPECTED ACROSS THE LA/VTU/SBA COUNTY MTNS THIS AFTERNOON. STORMS WERE MOVING BETWEEN 10 AND 20 MPH TO THE NORTH- NORTHWEST FOR THE MOST PART. PRECIPITABLE WATERS ARE BETWEEN 1.75 AND 2 INCHES. THEREFORE...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF DUMPING HEAVY RAIN OVER THAT AREA. THE STEERING WINDS WHICH ARE FROM THE SOUTH ARE NOT TOO FAST...THEREFORE FLASH FLOODING WILL BE A THREAT TODAY...AND CONTINUE THROUGH MONDAY EVE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES. ALSO...THE COLBY AND SPRINGS BURN AREAS ARE INCLUDED IN THE FLASH FLOOD WATCH. SYNOPTICALLY...POST-TROPICAL STORM DOLORES WAS 350 MILES SSW OF LOS ANGELES. THE MAIN CORE OF DOLORES WILL CONTINUE TO MOVE NORTH THEN TURN SLIGHTLY TO THE NE AS IT REACHES THE SOCAL BIGHT LATER THIS EVENING OR TONIGHT. THERE WILL BE PLENTY OF CLOUDS AND SCATTERED SHOWERS OVER LA/VTU COUNTIES INITIALLY THIS EVENING...THEN SPREAD NORTHWARD INTO SANTA BARBARA AND SAN LUIS OBISPO COUNTIES OVERNIGHT. TODAY'S HIGH TEMPS OVER THE LA/VTU COAST AND VALLEYS WERE HIGHER THAN YESTERDAY DUE TO MORE SUNSHINE...AND A WEAK OFFSHORE GRADIENT THANKS TO DOLORES. DOWNTOWN LOS ANGELES HAS REACHED 90 DEGREES TODAY...WHILE OTHER COASTAL CITIES LIKE SANTA BARBARA HAVE REACHED 86 SO FAR. FOR MONDAY...THERE WILL CONTINUE TO BE ENOUGH LINGERING MID LEVEL MOISTURE OVER SOUTHERN CALIFORNIA AND SOME MORNING CLEARING TO HELP DESTABILIZE THE ATMOSPHERE ONCE AGAIN...WHILE AREAS N OF POINT CONCEPTION SHOULD REMAIN MOSTLY CLOUDY MUCH OF THE DAY WITH PERIODS OF RAIN WITH EMBEDDED THUNDERSTORMS. HIGH TEMPS SHOULD BE A BIT COOLER TOMORROW WITH MORE CLOUD COVERAGE EXPECTED OVER THE METRO AREAS. AS HAS BEEN THE CASE...IT IS DIFFICULT TO PIN-POINT WHERE AND WHEN SHOWERS WILL DEVELOP. BEST CHANCES WILL BE IN THE AFTERNOON AND EVENINGS ACROSS THE MOUNTAINS AND DESERT AREAS. BY MONDAY NIGHT...THE REMNANTS OF DOLORES WILL HAVE MOVED INTO THE NORTHERN PART OF CALIFORNIA THEN MOVE INTO NEVADA. THERE WILL CONTINUE TO BE SOME LINGERING MOISTURE FOR AREAS N OF LOS ANGELES COUNTY ON TUESDAY. HAVE TAKEN OUT POPS FOR THE LA COUNTY MTNS BUT HAVE LEFT THEM FOR VTU/SBA COUNTY MTNS AS THERE WILL BE ENOUGH INSTABILITY TO JUSTIFY A SLIGHT CHANCE FOR THUNDERSTORMS. MODEL SOUNDING OVER MT. BALDY LOOKED PRETTY DRY...THEREFORE TOOK OUT TUE AFTERNOON POPS FOR L.A. COUNTY MTNS. THERE WILL CONTINUE TO BE A BROAD UPPER TROUGH OVER CALIFORNIA WHICH WILL HELP TO STRENGTHEN THE MORE STABLE ONSHORE FLOW. EXPECT A RETURN OF NIGHT THROUGH MORNING LOW CLOUDS AT LEAST BY TUESDAY NIGHT INTO WED MORNING WITH COOLER TEMPS EXPECTED AT COASTAL AREAS...BUT SOME WARMING INLAND DUE TO LESS CLOUD COVER. THE UPPER TROUGH DEEPENS FURTHER ON WEDNESDAY...WHICH SHOULD HELP STRENGTHEN THE ONSHORE GRADIENT ALLOWING FOR COOLER TEMPS ALONG THE COAST...AND A RETURN OF NIGHT THROUGH MORNING LOW CLOUDS FOR BUT HIGHS INLAND WILL REMAIN IN THE MID 80S TO AROUND 90 IN WARMEST LOCATIONS. THE WEATHER PATTERN WILL BE BACK TO A MORE NORMAL REGIME BY WEDNESDAY. THERE WILL BE A FEW FLAT CU BUILDUPS IN THE SLO/SBA/VTU COUNTY MTNS. .LONG TERM (THU-SUN)...A BROAD UPPER TROUGH WILL PERSIST OVER THE REGION THROUGH FRIDAY. AFTER THE UPPER TROUGH PUSHES EAST...AN ELONGATED UPPER RIDGE FROM TEXAS AND AZ WILL NUDGE FARTHER WEST UNDERCUTTING THE TROUGH. THIS WILL CAUSE TEMPS TO INCREASE AS HEIGHTS AND THICKNESS LVLS WILL INCREASE. THE ONSHORE FLOW WILL NOT BE AS STRONG AS WELL. EXPECT NEAR NORMAL TEMPS THU...WITH HIGHER THAN NORMAL TEMPS INLAND FOR THE REMAINDER OF THE WEEK. THERE WILL CONTINUE TO BE NIGHT THROUGH MORNING LOW CLOUDS ACROSS COAST AND POSSIBLY COASTAL VALLEYS. && .AVIATION...20/0000Z... AT 1700Z THERE WAS NO MARINE LAYER AT KLAX LOW TO MODERATE CONFIDENCE IN 00Z TAFS...CIGS AND VSBY OVERALL EXPECTED TO BE VFR AS SHOWERS AND THUNDERSTORMS AFFECT THE REGION. MVFR CONDITIONS ARE POSSIBLE AT TIMES AT MOST LOCATIONS BUT WITH A CHANCE OF A LOWER VISIBILITY IN STRONGER SHOWERS. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE BEST CHANCE OF STRONGER SHOWERS AND THUNDERSTORMS WILL BE OVER THE FOOTHILLS...MOUNTAINS AND DESERTS DURING THE AFTERNOON AND EVENING HOURS TODAY AND MONDAY. KLAX...LOW TO MODERATE CONFIDENCE IN 00Z TAF. TIMING OF SHRA AND TSTMS IS UNCERTAIN. CIGS/VSBY MAY FALL TO MVFR OR LOWER IN HEAVIER SHOWERS...MOST LIKELY THROUGH 06Z TONIGHT AND 18Z-00Z MONDAY. KBUR...LOW TO MODERATE CONFIDENCE IN 00Z TAF. TIMING OF SHRA AND TSTMS IS UNCERTAIN. CIGS/VSBY MAY FALL TO MVFR OR LOWER IN HEAVIER SHOWERS...MOST LIKELY THROUGH 06Z TONIGHT AND 18Z-00Z MONDAY. && .MARINE...19/200 PM SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED THROUGH WEDNESDAY MORNING. THERE IS A CHANCE SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP FROM SAN NICOLAS ISLAND TO POINT SAL AND FROM POINT SAL TO PIEDRAS BLANCAS 10-60 NM AS NORTHWEST WINDS INCREASE WEDNESDAY AFTERNOON AND AGAIN THURSDAY AFTERNOON. OTHERWISE THE REMNANT LOW FROM DOLORES IS EXPECT TO BE LOCATED 70 NM W OF SAN NICOLAS ISLAND BY MONDAY EVENING WITH GUSTS TO 25 KT. SWELLS ORIGINATING FROM THE LOW CENTER FROM REMNANTS OF DOLORES WITHIN GALE FORCE WINDS OFF CENTRAL BAJA EARLY THIS MORNING ARE EXPECTED TO ARRIVE TONIGHT. THE SWELL WILL REMAIN BELOW SCA CONDITIONS BUT WILL LIKELY CREATE EXTRA CURRENTS AND SURGING TONIGHT THROUGH MONDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). BEACH HAZARDS STATEMENT (SEE LAXCFWLOX). && PUBLIC...KAPLAN MARINE...30 AVIATION...SMITH SYNOPSIS...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 19, 6:30 AM PDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 630 AM PDT SUN JUL 19 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-201300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-19 ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 630 AM PDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS ON MOST AREA BEACHES TONIGHT. * FLASH FLOOD WATCH..........SEE WGUS66 KLOX - FFALOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * BEACH HAZARDS STATEMENT....SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE REMNANTS OF TROPICAL STORM DOLORES WILL MOVE OVER THE REGION MONDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION MONDAY. SOME THUNDERSTORMS COULD BRING VERY HEAVY RAINFALL AND FLASH FLOODING THERE IS THE POTENTIAL FOR HIGH SURF MONDAY...ESPECIALLY ON SOUTH FACING BEACHES. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON MOST AREA BEACHES MONDAY. * FLASH FLOOD WATCH..........SEE WGUS66 KLOX - FFALOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * BEACH HAZARDS STATEMENT....SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL/ASR
In the hours before
Special weather statement, Jul 19, 12:10 PM PDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1210 PM PDT SUN JUL 19 2015
CAZ034>037-051-052-192000-
SANTA BARBARA COUNTY CENTRAL COAST CA-SANTA YNEZ VALLEY CA-
SANTA BARBARA COUNTY MOUNTAINS CA-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA-
SAN LUIS OBISPO COUNTY MOUNTAINS CA-
1210 PM PDT SUN JUL 19 2015
..SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AND CENTRAL SAN LUIS
OBISPO COUNTY UNTIL NOON...
AT 1200 PM PDT...DOPPLER RADAR CONTINUED TO SHOW A CLUSTER OF
THUNDERSTORMS IN NORTHWEST SANTA BARBARA COUNTY AND EASTERN SAN LUIS
OBISPO COUNTY...WITH NEW STORMS DEVELOPING BEHIND THE MAIN AREA OF
SHOWERS AND THUNDERSTORMS. THE GREATEST IMPACT FROM THESE STORMS
WILL OCCUR ALONG COASTAL AREAS FROM CAMBRIA SOUTHWARD TO PORT SAN
LUIS...INCLUDING MORRO BAY...CAYUCOS...AND LOS OSOS. THESE AREAS CAN
EXPECT FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND LOCAL WIND GUSTS
OVER 30 MPH. ANYONE ALONG THE BEACHES SHOULD TAKE SHELTER
IMMEDIATELY AS DEADLY CLOUD-TO-GROUND LIGHTNING COULD OCCUR ACROSS
THE ADVISORY AREA.
LOCATIONS IMPACTED INCLUDE... SAN LUIS OBISPO...PASO ROBLES...MORRO
BAY...PISMO BEACH...ATASCADERO... ARROYO GRANDE...CAMBRIA...POINT
PIEDRAS BLANCAS...SHELL BEACH... CAYUCOS...HEARST CASTLE...AVILA
BEACH...TEMPLETON...AND SANTA MARGARITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR THE WATER...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3579 12024 3533 12031 3490 12023 3476 12064
3477 12063 3486 12061 3490 12067 3505 12063
3515 12065 3518 12073 3516 12076 3521 12086
3525 12090 3535 12086 3543 12088 3546 12100
3564 12117 3567 12128 3579 12135 3580 12135
TIME...MOT...LOC 1900Z 240DEG 49KT 3518 12028
SUKUPSpecial weather statement, Jul 19, 4:31 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
431 PM PDT SUN JUL 19 2015
CAZ054-059-548-200100-
ANTELOPE VALLEY CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
LOS ANGELES COUNTY SAN GABRIEL VALLEY CA-
431 PM PDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOS ANGELES COUNTY
UNTIL 600 PM PDT...
AT 425 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS
MOVING INTO EASTERN LOS ANGELES COUNTY...INCLUDING THE EASTERN PORTIONS OF
THE ANTELOPE VALLEY...SAN GABRIEL MOUNTAINS...AND SAN GABRIEL VALLEY. THESE
AREAS COULD SEE LOCAL WIND GUSTS OVER 40 MPH...BRIEF HEAVY DOWNPOURS WITH
ROADWAY FLOODING...SMALL HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTING.
STORMS ARE MOVING TO THE WEST AT AROUND 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE
15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3403 11773 3402 11777 3399 11780 3395 11779
3395 11797 3391 11798 3481 11786 3482 11767
3430 11765
TIME...MOT...LOC 2327Z 000DEG 0KT 3406 11784
GOMBERG/SUKUPSpecial weather statement, Jul 19, 5:00 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 500 PM PDT SUN JUL 19 2015 CAZ044-054-059-088-200100- ANTELOPE VALLEY CA-SANTA CLARITA VALLEY CA- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA- VENTURA COUNTY INTERIOR VALLEYS CA- 500 PM PDT SUN JUL 19 2015 ...SPECIAL WEATHER STATEMENT... AT 453 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELIZABETH LAKE...OR 13 MILES SOUTHWEST OF LANCASTER...MOVING NORTH AT 10 MPH. HALF INCH HAIL OR LARGER WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN IS LIKELY...ALONG WITH WIND GUSTS POSSIBLY GREATER THAN 50 MPH. LOCATIONS IMPACTED INCLUDE...ELIZABETH LAKE...HIGHWAY 138 BETWEEN QUAIL LAKE AND LANCASTER... AND THE POWERHOUSE BURN AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3444 11844 3445 11874 3478 11879 3476 11837 TIME...MOT...LOC 2353Z 240DEG 49KT 3462 11840 SUKUP/GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:00 PM PDT | Special Weather Statement | LOX | Los Angeles | 60 min |
| Jul 19, 5:10 PM PDT | Flash Flood Warning | LOX | Los Angeles | 5 hr |
| Jul 19, 6:04 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jul 19, 6:22 PM PDT | Areal Flood Advisory | LOX | Los Angeles | 5 hr |
| Jul 19, 7:33 PM PDT | Areal Flood Advisory | LOX | Ventura | 3 hr |
| Jul 19, 8:11 PM PDT | Small Craft Advisory | LOX | 13 hr | |
| Jul 19, 8:52 PM PDT | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 3 hr |
| Jul 19, 11:44 PM PDT | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 61 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.